Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 11, NWS Tucson, AZ

May 17, 2013

NWS Tucson, AZ issued this red flag warning at May 17, 2013, 2:38 AM MST. It took effect at May 17, 2013, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2013, 2:38 AM MST (09:38 UTC)
In effect from
May 17, 2013, 12:00 PM MST
Expired
May 17, 2013, 6:47 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WWUS85 KTWC 170938
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 AM MST FRI MAY 17 2013

AZZ146-180300-
/O.UPG.KTWC.FW.A.0008.130517T1900Z-130518T0300Z/
/O.NEW.KTWC.FW.W.0011.130517T1900Z-130518T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
238 AM MST FRI MAY 17 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR THE ALPINE DISTRICT OF ZONE 146...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN ZONE 146. 

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* WINDS...SOUTHWEST WINDS 5 TO 10 MPH INCREASING TO 15 TO 25 MPH
  WITH GUSTS TO 35 MPH IN THE AFTERNOON.

* MINIMUM RELATIVE HUMIDITY...12 TO 17 PERCENT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
066 
WWUS85 KTWC 172039
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST FRI MAY 17 2013

AZZ146-180300-
/O.CON.KTWC.FW.W.0011.000000T0000Z-130518T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
139 PM MST FRI MAY 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR THE ALPINE DISTRICT OF ZONE 146...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN ZONE 146. 

* TIMING...THIS AFTERNOON THROUGH 8 PM MST THIS EVENING. 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* MINIMUM RELATIVE HUMIDITY...12 TO 17 PERCENT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
746 
WWUS85 KTWC 180147
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
647 PM MST FRI MAY 17 2013

...RED FLAG WARNING HAS BEEN CANCELLED FOR THIS EVENING...

AZZ146-180300-
/O.CAN.KTWC.FW.W.0011.000000T0000Z-130518T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
647 PM MST FRI MAY 17 2013

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE RED FLAG
WARNING. 

WINDS HAVE DIMINISHED AND HUMIDITY HAS BEGUN TO RECOVER THIS
EVENING SO RED FLAG THRESHOLDS WILL NO LONGER BE MET.
THEREFORE...RED FLAG WARNING HAS BEEN CANCELLED. 

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 16, 8:36 PM MST, 6 hours 2 minutes earlier.

Area forecast discussion, May 16, 8:36 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
836 PM MST THU MAY 16 2013

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL MOVE INTO THE REGION
FRIDAY AND SATURDAY. EXPECT GUSTY WINDS AT TIMES WITH A COOLING
TREND FRIDAY INTO THE WEEKEND. A WEST COAST RIDGE WILL GUIDE
TEMPERATURES BACK TO WELL ABOVE AVERAGE THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS SCATTERED HIGH CLOUDS OUT
AHEAD OF THE MAIN TROUGH AXIS OVER CALIFORNIA. THESE CLOUDS WERE
FORMING OVER THE BAJA PENINSULA AND PUSHING NORTHEASTWARD ACROSS
SOUTHERN ARIZONA. STILL FAIRLY THIN...SO MOSTLY CLEAR WORDING IN
ZONES LOOKS GOOD. CLOUDS ALSO NOT WIDESPREAD OR THICK ENOUGH TO
AFFECT OVERNIGHT LOW TEMPERATURES.

OTHERWISE...THERE WERE SOME BREEZY AND GUSTY WINDS DURING PEAK
HEATING TODAY. HOWEVER...WINDS HAVE SUBSIDED CONSIDERABLY THIS
EVENING. EXPECT WINDS TO PICK UP DURING THE MID MORNING HOURS
TOMORROW AS TROUGH APPROACHES FROM THE WEST. FORECAST IN GOOD
SHAPE...NO UPDATES. FOR MORE INFORMATION ON THE LATTER PERIODS OF
THE FORECAST PLEASE REFER TO THE PREV DISCUSSION SECTION BELOW.

&&

.AVIATION...VFR CONDITIONS THROUGH THE NEXT 24 HOURS. HIGH CLOUDS
SHOULD BE THE ONLY SKY COVER. SFC WIND GENERALLY LESS THAN 10 KTS
THRU 17/13Z. AFT 17/13Z...INCREASING SLY/SWLY SFC WIND. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...AN UPPER TROUGH WILL APPROACH THE REGION FRIDAY...
PASS OVERHEAD SATURDAY AND MOVE EAST OF THE REGION SUNDAY. THIS
SYSTEM WILL BE DRY BUT WILL COOL TEMPERATURES AND KICK UP A BREEZE
FRIDAY THROUGH SUNDAY AFTERNOONS WITH LOCALLY WINDY CONDITIONS
POSSIBLE EACH AFTERNOON. AFTERNOON MIN RH VALUES WILL BE IN THE
5-15% RANGE BUT OVERALL...EXPECT WINDS TO REMAIN JUST BELOW RED FLAG
THRESHOLDS. HOWEVER...AREAS AROUND ALPINE MAY REACH RED FLAG
THRESHOLDS ON FRIDAY. THUS A FIRE WEATHER WATCH IS IN EFFECT FOR THE
ALPINE AREA FRIDAY. THIS WILL NEED TO BE MONITORED CLOSELY SO STAY
TUNED TO THE LATEST DISCUSSION/FORECASTS. BEYOND THAT DRY CONDITIONS
WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL
TEMPERATURES INTO WEDNESDAY.

&&

.PREV DISCUSSION...CLEAR SKIES ACROSS SOUTHEAST ARIZONA THIS
AFTERNOON WITH FLAT RIDGING AND DRY WESTERLY FLOW ALOFT. LOOKS LIKE
A CLOSE CALL AS TO WHETHER TUCSON AIRPORT HITS 100 DEGREES FOR THE
FIRST TIME OF THE SEASON THIS AFTERNOON. IF NOT THIS AFTERNOON...
WE'LL BE WAITING AT LEAST INTO NEXT WEEK AS COOLING WILL MOVE IN
OVER THE NEXT FEW DAYS. THIS IS DUE TO A TROUGH WHICH WILL MOVE INTO
THE GREAT BASIN FRIDAY AND INTO THIS WEEKEND. THIS TROUGH WILL ALSO
BRING SOME GRADIENT ENHANCED AFTERNOON BREEZES FRIDAY AND SATURDAY.
BY EARLY NEXT WEEK...HIGH PRESSURE RIDGING WILL BUILD BACK INTO THE
AREA WITH TEMPERATURES WARMING BACK UP INTO THE UPPER 90S FOR TUCSON
BY THE MIDDLE OF NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   FIRE WEATHER WATCH FRIDAY FOR THE ALPINE DISTRICT OF THE
   WHITE MOUNTAINS IN NORTHERN FIRE WEATHER ZONE 146.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.